Alabama, 2015Winter Storm in Alabama, February 25 to 26, 2015
February 25 to 26, 2015 · NWS HUN · 11 events in 11 counties and zones
A snow storm impacted the Tennessee Valley during the afternoon and evening of the 25th and into early morning on the 26th. Snow spread northeast during this period producing rapidly deteriorating conditions due to snow falling heavily in a short period of time.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A snow storm impacted the Tennessee Valley during the afternoon and evening of the 25th and into early morning on the 26th. Snow spread northeast during this period producing rapidly deteriorating conditions due to snow falling heavily in a short period of time. Snowfall rates of 1 to 3 inches per hour were reported at times. The heaviest snow totals were located along and southeast of a Red Bay to Athens to Bridgeport line where 6 to 11 inches were reported. A sharp gradient to much less snowfall was observed from far northwest Alabama into southern middle Tennessee where 1 to 5 inches were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 25, 11:55 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 25, 11:55 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1155 AM CST WED FEB 25 2015
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1025 AM CST WED FEB 25 2015/
MADE VERY FEW CHANGES TO THE OVERALL FORECAST THIS MORNING. LOOKING
AT OBSERVATIONS ACROSS MS AND CENTRAL AL...THEY ARE COMING IN WITH
A MIX OF SLEET/FREEZING RAIN AND RAIN AS OF 16Z. THE 12Z AND 15Z
SOUNDINGS OUT OF BMX WERE SHOWING A FAIRLY PRONOUNCED WARM NOSE
AROUND THE 850MB LAYER. VERTICAL PROFILERS VIA UAH HERE IN HUNTSVILLE
SHOW TEMPERATURES THROUGH THE PROFILE AT/BELOW FREEZING CURRENTLY.
TEMPERATURES ACROSS NORTHERN ALABAMA AND S TN ARE HOLDING AROUND
FREEZING WITH DEWPOINTS IN THE LOW/MID 20S. WITH PRECIP STARTING TO
SPREAD INTO THE AREA FROM THE SW...EXPECT A BIT OF A MIX AT THE
START. THEN AS WE SATURATE THE PROFILE AND DUE TO DYNAMIC
COOLING...EXPECT THE ENTIRE PROFILE TO BE BELOW FREEZING. THIS WILL
LEAD TO EVERYTHING CHANGING OVER TO ALL SNOW. BASED ON RADAR TRENDS
WE COULD SEE SOME MESOSCALE BANDING...WHICH WOULD LEAD TO LOCALIZED
HIGHER SNOWFALL TOTALS. WE ARE STILL EXPECTING 4-6 INCHES ACROSS THE
SOUTHERN COUNTIES AND 2-4 INCHES ACROSS THE NORTHERN COUNTIES. WE ARE
WATCHING THE OBSERVATIONS AND TRENDS VERY CLOSELY. ANY SLIGHT CHANGES
IN THE TEMPERATURES AND PROFILE COULD LEAD TO CHANGES IN SNOWFALL
TOTALS. MORE UPDATES WILL BE NEEDED AS WE START TO HAVE PRECIP SPREAD
ACROSS THE ENTIRE AREA AND WE GET A BETTER HANDLE ON HOW EVERYTHING
WILL EVOLVE THIS AFTERNOON.
STUMPF
&&
.AVIATION...
FOR 18Z TAFS...
A MIX OF LIGHT SNOW AND SLEET SHOULD ARRIVE AT BOTH TERMINALS BETWEEN
18-19Z. THEN TRANSITION OVER TO ALL SNOW BY 21Z WITH SOME HEAVY SNOW
POSSIBLE AT TIMES. IN THE HEAVIER BANDS OF SNOW...VISIBILITIES MAY
LOWER TO A HALF A MILE AT TIMES...OTHERWISE EXPECT VIS TO BE LESS
THAN 3 MILES. CIGS ARE EXPECTED TO BE AROUND 700 FT THROUGH
MIDNIGHT. THEN AS SNOW TAPERS OFF EXPECT CIGS AND VIS TO BECOME MVFR
AND REMAIN MVFR THROUGH THURSDAY MORNING.
STUMPF
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WARNING UNTIL 3 AM CST THURSDAY FOR ALZ001>010-016.
TN...WINTER STORM WARNING UNTIL 3 AM CST THURSDAY FOR TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 25, 11:39 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1139 AM CST WED FEB 25 2015
ALZ001>010-016-TNZ076-096-097-261200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1139 AM CST WED FEB 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
LIGHT AND MODERATE SNOW WILL CONTINUE LATE THIS EVENING INTO TONIGHT
AS THE STORM SYSTEM BEGINS TO EXIT THE AREA. THIS WILL RESULT IN
ANOTHER 1-2 INCHES OF SNOW TONIGHT. STORM TOTAL SNOW FOR THIS EVENT
IS STILL ON TRACK WITH 2-4 INCHES NORTH OF THE TENNESSEE RIVER AND
4-6 INCHES SOUTH OF THE TENNESSEE RIVER. THE SNOW WILL BEGIN TO TAPER
OFF EARLY THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ANOTHER WEAK LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH
THE AREA LATE THURSDAY AND MAY RESULT IN A FEW FLURRIES.
WIND CHILLS VALUES THURSDAY NIGHT AND FRIDAY MORNING WILL BE IN THE
SINGLE DIGITS TO LOWER TEENS.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AS A COLD FRONT
MOVES ACROSS THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NEEDED THROUGH TONIGHT. TIMELY AND ACCURATE REPORTS OF WINTER
WEATHER IS APPRECIATED.
Winter Storm, Cullman
- When
- February 25, 1:00 PM CST to February 26, 1:00 AM CST
- Where
- Cullman forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.132, -86.868 (the zone’s center; the record gives no point)
Heavy snow occurred with amounts ranging from eight to ten inches across the county.
Winter Storm, Marshall
- When
- February 25, 1:00 PM CST to February 26, 1:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
Heavy snow occurred with amounts ranging from eight to nine inches at most locations. At Grant, Alabama 10.75 inches of snow was reported.
Winter Storm, Colbert
- When
- February 25, 2:00 PM CST to 10:00 PM CST
- Where
- Colbert forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
Heavy snow occurred with amounts ranging from three to four inches across the county.
Winter Storm, Lauderdale
- When
- February 25, 2:00 PM CST to 10:00 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
Heavy snow occurred with amounts ranging from three to four inches across the county.
Winter Storm, Franklin
- When
- February 25, 2:00 PM CST to 10:00 PM CST
- Where
- Franklin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.442, -87.844 (the zone’s center; the record gives no point)
Heavy snow occurred with amounts ranging from seven inches reported at Russellville to ten inches in Phil Campbell.
Winter Storm, Lawrence
- When
- February 25, 2:00 PM CST to 11:00 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.522, -87.311 (the zone’s center; the record gives no point)
Heavy snow occurred with eight to eight and a half inches reported across the county.
Winter Storm, Limestone
- When
- February 25, 2:00 PM CST to February 26, 1:00 AM CST
- Where
- Limestone forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.810, -86.981 (the zone’s center; the record gives no point)
Heavy snow occurred with six to around eight inches reported across the county.
Winter Storm, Morgan
- When
- February 25, 2:00 PM CST to February 26, 1:00 AM CST
- Where
- Morgan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
Heavy snow occurred with amounts estimated to range from around nine to eleven inches across the county.
Winter Storm, Madison
- When
- February 25, 2:00 PM CST to February 26, 1:00 AM CST
- Where
- Madison forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
Heavy snow occurred with amounts ranging from six to eight and a half inches across the county.
Winter Storm, Jackson
- When
- February 25, 2:00 PM CST to February 26, 1:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
Heavy snow occurred with amounts ranging from 7.2 inches in Scottsboro, Alabama to 10.5 inches in Dutton, Alabama in Jackson county.
Winter Storm, Dekalb
- When
- February 25, 2:00 PM CST to February 26, 1:00 AM CST
- Where
- Dekalb forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
Heavy snow occurred with amounts ranging from 6.5 inches to 8.5 inches across the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Maine, February 25, 201540 injured · 5 events
- Winter Storm in North Carolina, February 25 to 26, 2015$9.5 million · 23 events
- Heavy Snow in Tennessee, February 25 to 26, 201580 events
- Damaging Winds in Florida, February 25 to 26, 2015$42,000 · 55 kt wind · 15 events
- Heavy Snow and Winter Weather in New Mexico, February 25 to 28, 201533 events
- Winter Storm and Winter Weather in Tennessee, February 25 to 26, 201528 events
- Winter Storm in Virginia, February 25 to 26, 201526 events
- Winter Storm and Winter Weather in Virginia, February 25 to 26, 201525 events
- Winter Storm and Winter Weather in Arkansas, February 25, 201522 events
- Winter Storm in Mississippi, February 25, 201522 events
- Winter Weather in Texas, February 25 to 27, 201519 events
- Winter Storm in North Carolina, February 25 to 26, 201519 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563613, 563617, 563563, 563564, 563572, 563593, 563596, 563599, 563614, 563618, 563619.